MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC PROBE 960-556 PLANAR PASSIVE BLUNT; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC PROBE 960-556 PLANAR PASSIVE BLUNT; INSTRUMENT, STEREOTAXIC
Model Number 960-556
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The planar probe was returned to the manufacturer for analysis.After visual examination, it was noted that the post for marker #3 has been broken off and is missing.Otherwise, with the remaining markers attached and fully seated, the probe returned good geometry and divot error readings, despite the missing marker, with normal tracking.However, continuity test revealed a short between pin 1 and pin 4 of the usb cable.The hardware investigation found that the reported event was related to a hardware issue.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system that was used outside of procedure.It was reported that a passive planar probe is damaged.There was no patient present at the time of the event.

Brand Name
PROBE 960-556 PLANAR PASSIVE BLUNT
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9510787
Report Number1723170-2019-06131
Device Sequence Number1410079
Product Code HAW
UDI-Device Identifier00673978090122
UDI-Public00673978090122
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K972398
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2014
Device Model Number960-556
Device Catalogue Number960-556
Device Lot Number090204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2019
Initial Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1